Discussions that mention morphine

Pain Management board


My doc just increased my morphine and i am having a problem falling asleep.

I know it sounds weird.
it beats being awake with pain all night but is it something that will subside?

Ive only been taking the higher dose a couple of days now.

Morphine never made me drowsy but it seems like i just cant turn my body off at the end of the day.
maybe im just excited to not be in so much pain as ive been experiencing the past 2 months.I was spending my nights going from ice to hot bath til 3-4am every night.
Morphine causes the same problem for me at any level, be it a whopping 10 mg or 120. This does subside with time. Generally for me it takes a month or two to get over the sleeplessness but bouts of it still occur. I just went through another period of it last week where I could only sleep for 20 minutes at a time.

If it does continue talk to your doctor about it, you may need something to assist you in maintaining sleep. For me I find that my allergy medication, Zyrtec, does the trick. Without it I am doomed to be up all night!

Barb
Before my sleep apnea was resolved, my PM&R doctor gave me Rozerem 8mg.
One at bedtime. It worked. Good luck with it...lack of sleep is really hard on us.

Oh yes, I was on Avinza, 120mg at that time. He said this was the only sleeping pill he would prescribe due to the high dosage of morphine.